Alabama, 2007

Damaging Wind in Alabama, June 26, 2007

June 26, 2007 · NWS BMX · 1 event in 1 county or zone

An isolated severe thunderstorm caused wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

An isolated severe thunderstorm caused wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 5:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 26, 5:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT TUE JUN 26 2007

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...

SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE I-65 AND FUTURE
I-22 CORRIDORS THIS AFTERNOON. SOME VERY IMPRESSIVE LIGHTNING
BEING PRODUCED BY THESE STORMS. THEY INITIATED ALONG A 925 TO 850
TROUGH AND ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET.

DRIER AIR IS EVIDENT ON WATER VAPOR IMAGERY PUSHING WEST ACROSS
GEORGIA AND SHOULD WORK INTO ALABAMA OVERNIGHT. THE NEXT FEW DAYS
ARE EXPECTED TO HAVE MUCH LESS THUNDERSTORM COVERAGE WITH
TEMPERATURES SLIGHTLY ABOVE CLIMATOLOGY.

THE RIDGE OVER THE SOUTHEASTERN U.S. IS FORECAST TO BREAK DOWN
THIS WEEKEND ALLOWING FOR A SURFACE BOUNDARY TO MOVE INTO THE
AREA. RAIN CHANCES GO UP SATURDAY AND SUNDAY AS IT MOVES THROUGH
THE STATE. STILL SOME TIMING ISSUES BUT FAIRLY CONFIDENT IN AT
LEAST SCATTERED RAINFALL THIS WEEKEND. DRIER CONDITIONS FOLLOW
WITH AVERAGE TEMPERATURES.

&&

.AVIATION...00Z TAF DISCUSSION.

GENERALLY...VFR CONDITIONS WILL EXIST AT TERMINALS THE NEXT 24
HOURS. FOR MOST TAF SITES...THUNDERSTORM ACTIVITY HAS DWINDLED WITH
ONLY CHANCES RIGHT NOW NEAR ANB...TCL...AND TOI. HAVE KEPT VCTS
THROUGH 1Z AT THESE SITES. TCL WILL MOST LIKELY ONLY SEE LIGHT RAIN
THROUGH THAT TIME...BUT A THUNDERSTORM CAN NOT BE RULED OUT FOR NOW.
AFTER 1 TO 2Z MUST LOCATIONS WILL SEE CALM WINDS AND CLEARING TO
JUST MID TO HIGH CLOUDS. MAY SEE SOME AREAS OF PATCHY FOG PASS
THROUGH SOME OF THE TAF SITES. LIGHT FOG/HAZE MAY EXIST AT MOST
LOCATIONS AROUND SUNRISE...SO KEPT MVFR VIS 11-13Z. FOR WEDNESDAY
AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO FIRE ONCE AGAIN...
BUT THIS TIME GENERALLY IN THE WEST...AND GENERALLY NOT AS
WIDESPREAD AS TODAY. ALTHOUGH CAN NOT RULE OUT AN ISOLATED
THUNDERSTORM IN THE EAST. WITH THIS IN MIND WENT VCTS AT ALL SITES.
THE ONLY DIFFERENCE STARTED SEVERAL HOURS EARLIER AT EET...BHM...AND
TCL...WITH VCTS POSSIBLE BY 18 TO 19Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/16
Hazardous weather outlook, Jun 26, 11:50 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT TUE JUN 26 2007

ALZ011>015-017>050-271130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG STORMS ARE POSSIBLE...GENERALLY THROUGH 8 PM ASSOCIATED
WITH THE HEATING OF THE DAY. THE BEST CHANCE OF STRONG STORMS WILL BE
ALONG AND WEST OF INTERSTATE 65. THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO AROUND 40 MPH...LOCALIZED HEAVY RAIN...
AND DEADLY LIGHTNING.

THE STORMS WILL NOT BE MOVING VERY FAST TODAY...THEREFORE A FEW
AREAS WILL RECEIVE ONE TO TWO INCHES OF RAIN. THIS RAIN AMOUNT MAY
PRODUCE PONDING OF WATER ON THE ROADWAYS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

75

In the hours before

Special weather statement, Jun 26, 1:59 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT TUE JUN 26 2007

ALZ043-044-262030-
ELMORE-MONTGOMERY-
259 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN MONTGOMERY AND
SOUTHERN ELMORE COUNTIES UNTIL 330 PM CDT...

...THIS INCLUDES THE CITY OF MILLBROOK...

AT 257 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES EAST OF COOSADA...MOVING WEST AT 5 MPH.

THE PRIMARY THREATS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR
FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING
AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE
POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH. TAKE ACTION TO PROTECT
YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED
BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT
HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...
BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

61

The radar

The Birmingham radar (KBMX), 93 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 26, 7:00 PM CST
Where
Clay County, 3.2 mi WNW of Dampsey
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.448, -85.821

One barn had its roof torn off and one mobile home was damaged, near State Route 49 in far northern Clay County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45320.